My regular tests came back normal, still waiting on the thyroid antibody test. I spoke to the doctor about the fact that I got the blood work done initially on 20 mg of prednisone and a few days later had it done again on 40 mg, and could that throw off my thyroid tests. He said it probably could, but the antibody test (pending), is so sophisticated, it wouldn't matter if I was on prednisone or not. Question, how long does it take to get the results back. I know they had to send them out, but I had it done a week ago. Number two, can prednisone screw up antibody tests? I know they can the regular ones, but since this test is so sensative, the doctor said no. Just want some input from anyone who has experienced this or knows of this type of situation. Thank you.
I disagree this your physician on the predisone. I have talked with too many physicians and read to much information that does not support predisone will NOT effect thyroid test regardless if the antibody test is sophisicated or not.
I would request another test after you are off the prednisone completely (after 6-8 weeks off) I am sure made my levels of anti's and TSH go whacky when I was on it.
You should get the TPO results back with in 2 days
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.